And just when we think we can predict...
Ha Ha laughs life...
Got up early, took some Dex steroids, as that's what I have done to begin pre-meding for Tuesday's Darza infusions. I haven't had any relief all week from the ouchy fever-feeling nerve pain. I just feel awful. My thinking: Dex to the rescue! No I haven't been actually "sick", thank goodness! My body just feels sick, like when one has a fever. Ouchy skin. And the fatigue. Ugh the fatigue. I just feel sick all the time now, but I am not sick. Not flu sick. Not stomach flu sick. Not sinus, cold sick. Just tired, fatigued, ouchy fever sick, WITHOUT the fever. Yippee Dex steroids to the rescue.
Got up, took 4 little pills with a Vanilla Ensure, and water, and was going to go back to sleep for an hour. I knew I didn't have much time this morning, as I was due downtown at 11:00 for my SCT Dr appointment. I just wanted the roids to kick in, and make my achyness disappear. And then it happened. My stomach started rumbling like it hasn't rumbled in a long long time. Hmmm, what's this feeling I mused. Pomalyst, are you becoming my Revlimid? Are we going to have GI adventures again? Will I be prevented from going places due to crazy unpredictable diarrhea? Deja Vu 2013, 2014, 2015? No, all is well, false alarm. I still have a bit of time to "relax" before getting up and leaving.
Oh, yea... surprise, surprise... hello GI issues again. Hello diarrhea that prevents me from leaving the house, getting on the freeway and getting to my Dr appointment. Ha Ha, laughs life. You'll never be able to predict much of anything ever again, laughs life at me, while I'm in the bathroom, wondering what the heck... Later, I call my Dr's office and let then know my situation. I'm offered a phone consult appointment, which I was very happy to accept. I really do have the best care!
Dr S and I discussed my labs, new treatments, new meds, new side effects, etc. We discussed "quality of life" issues. We discussed my options. We discussed Velcade vs Pomalyst with Darzalex, Dex. Who knows which is causing what. Perhaps, with all the side effects, "stretch out Dex AFTER the Darza infusions", Dr S suggests. Maybe not take it before, but utilize the 40mg dose over more days, since the Dex seems to really help alleviate these new awful, painful, debilitating side effects, we discuss back and forth. Done Deal! I'll talk to my chemo lab pharmacists tomorrow and my local Dr, if she is available.
Not long after my Dr phone consult, I found out another one of my local myeloma friends passed away today. So shocking. I had met Lisa and her husband late last year at the chemo lab. She was somewhat newly diagnosed. June or July 2016, I think. I told them my story and my successes. I gave them hope and tips. She had many complications, had been in and out of the hospital, had to do dialysis, but they were very optimistic and looking forward to getting to and beyond the SCT process. She had many success milestones. She made it to City of Hope for her SCT. Today was 11 days after her SCT infusion. I don't know what happened. But I do know my heart is broken for her family. For her husband and young adult children. So incredibly sad. I just don't understand. I will never understand "Why Bad Things Happen to Good People"... Why Myeloma, Why?
D is for Darzalex side effect surprises
D is for Dex steroids to the rescue
D is for Done Deal, I'll Do it
D is for Deja Vu Diarrhea
D is for Dang, really, here we go again
D is for Dr appointment missed
D is for Dizzy and Ditzy
D is for Done with all this insanity
D is for the tragic Death of a myeloma friend toDay